MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM ADJUSTABLE PARALLEL WIRE GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM ADJUSTABLE PARALLEL WIRE GUIDE
Model Number 312.01
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device returned.A review of the device history record.Device history lot part number: 312.01.Lot number: 6289695.Per jde, manufactured date: 12/30/2009.A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure 100673626 no manufacturing record evaluation is required.Investigation summary background: it was reported that on january 14, 2020, the 2.8 mm adjustable parallel wire guide had a stuck threaded nut not allowing the movable sleeve to lock into place during proximal femur using 7.3mm cannulated screw set.Action taken the surgeon attempted to free the stuck nut with pliers but was unsuccessful and proceeded with the surgery by using a freehand technique for inserting the wire.There was a surgical delay of one (1) minute.The procedure was successfully completed.The patient outcome as planned.Concomitant devices reported: unknown guides/sleeves/aiming: sleeve (part# unknown, lot# unknown, quantity# 1).This complaint involves one (1) device.Investigation flow: functional/device interaction.Visual inspection: the 2.8 mm adjustable parallel wire guide (p/n: 312.01, lot #: unk) was returned and received at us cq.Upon visual inspection, it was observed that the adjustable guide sleeve component (p/n: 312.01.4) was broken and the broken fragment was lodged into the locking nut.There were scratches on the device but have no impact on the functionality of the device.No other issues were identified with the returned device.Functional test: the functional test was not performed on the returned device due to the broken adjustable guide sleeve.The device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the 2.8 mm adjustable parallel wire guide (p/n: 312.01, lot #: unk).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on january 14, 2020, the 2.8 mm adjustable parallel wire guide had a stuck threaded nut not allowing the movable sleeve to lock into place during proximal femur using 7.3mm cannulated screw set.Action taken the surgeon attempted to free the stuck nut with pliers but was unsuccessful and proceeded with the surgery by using a freehand technique for inserting the wire.There was a surgical delay of one (1) minute.The procedure was successfully completed.The patient outcome as planned.Concomitant devices reported: unknown guides/sleeves/aiming: sleeve (part# unknown, lot# unknown, quantity# 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).

Brand Name
2.8MM ADJUSTABLE PARALLEL WIRE GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9936419
Report Number2939274-2020-01760
Device Sequence Number752486
Product Code FZX
UDI-Device Identifier10886982187543
UDI-Public(01)10886982187543
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number312.01
Device Catalogue Number312.01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2020
Initial Report FDA Received Date04/08/2020
Patient Sequence Number1
Patient Age13 YR